Alert archive / Kentucky / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Wilmington, OH

October 23, 201010 counties in Ohio; 12 counties in Kentucky; 7 counties in Indiana

NWS Wilmington, OH issued this red flag warning at Oct 23, 2010, 4:44 AM EDT for 10 counties in Ohio; 12 counties in Kentucky; 7 counties in Indiana. It took effect at Oct 23, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2010, 4:44 AM EDT (08:44 UTC)
In effect from
Oct 23, 2010, 12:00 PM EDT
Expired
Oct 23, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Wilmington, OH
All 29 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Hamilton County, OH, Highland County, OH, Pike County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3018 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS81 KILN 230844
RFWILN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
444 AM EDT SAT OCT 23 2010

...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTERNOON...

.WEATHER CONDITIONS WILL BECOME SUPPORTIVE OF WILDFIRE GROWTH AND
SPREAD THIS AFTERNOON. RELATIVE HUMIDITY VALUES FROM 20 TO 25
PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 15 MPH WILL BE
COMMON DURING THE AFTERNOON. ANY FIRES STARTED IN THIS ENVIRONMENT
COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE.

INZ058-059-066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-
231645-
/O.NEW.KILN.FW.W.0003.101023T1600Z-101023T2300Z/
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
444 AM EDT SAT OCT 23 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

THE COMBINATION OF VERY DRY FUELS...LOW RELATIVE HUMIDITIES AND
GUSTY WINDS WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE
GROWTH AND SPREAD THIS AFTERNOON. ANY FIRE COULD QUICKLY GET OUT
OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
767 
WWUS81 KILN 231511
RFWILN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 AM EDT SAT OCT 23 2010

...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTERNOON...

.WEATHER CONDITIONS WILL BECOME SUPPORTIVE OF WILDFIRE GROWTH AND
SPREAD THIS AFTERNOON. RELATIVE HUMIDITY VALUES BELOW 25
PERCENT...LOW FUEL MOISTURE...AND WIND GUSTS UP TO 20 MPH WILL BE
COMMON DURING THE AFTERNOON. ANY FIRES STARTED IN THIS ENVIRONMENT
COULD QUICKLY SPREAD AND BECOME UNCONTROLLABLE.

INZ058-059-066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-
232300-
/O.CON.KILN.FW.W.0003.101023T1600Z-101023T2300Z/
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1111 AM EDT SAT OCT 23 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THE COMBINATION OF VERY DRY FUELS...LOW RELATIVE HUMIDITIES AND
GUSTY WINDS WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE
GROWTH AND SPREAD THIS AFTERNOON. ANY FIRE COULD QUICKLY GET OUT
OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
200 
WWUS81 KILN 231941
RFWILN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EDT SAT OCT 23 2010

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.WEATHER CONDITIONS ARE SUPPORTIVE OF WILDFIRE GROWTH AND SPREAD
THIS AFTERNOON. RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...LOW
FUEL MOISTURE...AND WIND GUSTS UP TO 20 MPH ARE POSSIBLE
THIS AFTERNOON. ANY FIRES STARTED IN THIS ENVIRONMENT COULD
QUICKLY SPREAD AND BECOME UNCONTROLLABLE.

INZ058-059-066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-
232300-
/O.CON.KILN.FW.W.0003.000000T0000Z-101023T2300Z/
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
341 PM EDT SAT OCT 23 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THE COMBINATION OF VERY DRY FUELS...LOW RELATIVE HUMIDITIES AND
GUSTY WINDS WILL CAUSE AN INCREASED LIKELIHOOD FOR WILDFIRE
GROWTH AND SPREAD THIS AFTERNOON. ANY FIRE COULD QUICKLY GET OUT
OF CONTROL AND SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 23, 1:37 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 23, 1:37 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
137 AM EDT SAT OCT 23 2010

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE EAST INTO THE APPALACHIANS TONIGHT. SOUTHERLY
WINDS ON THE BACK SIDE OF THE HIGH...WILL BRING A WARMING TREND
FOR THE WEEKEND. A DISTURBANCE WILL PUSH AN AREA OF SHOWERS AND
POSSIBLY THUNDERSTORMS THROUGH THE REGION SUNDAY NIGHT INTO
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TEMPERATURES HAVE BEEN COOLING PRETTY QUICKLY THIS EVENING AND
THEREFORE HAVE LOWERED TEMPERATURES ACROSS THE FA. AS ISENTROPIC
LIFT INCREASES AND CLOUDS INCREASE ACROSS THE AREA THE TEMPERATURE
DECLINE WILL NOT BE AS SIGNIFICANT LATER IN THE NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
H5 RIDGE BUILDS OVER THE FA SATURDAY. FNT THAT WORKS INTO THE UPPER
LAKES SATURDAY STALLS IN THE NRN PART OF THE LP OF MI. BEST
ISENTROPIC LIFT REMAINS N OF THE FA ON SATURDAY...SO DONT EXPECT
ANY -SHRA TO AFFECT THE NRN SECTIONS.

H5 RIDGE SLIDES E OF THE FA SATURDAY NIGHT. REGION IS WRM
SECTORED...SO EXPECT MO CLR SKIES SATURDAY NIGHT. H5 VORT MAX
REMAINS OUT OVER THE MS VALLEY AT 12Z...BUT DAMPENS OUT AS IT
LIFTS NE ON SUNDAY. SLOWED THE ONSET OF THE PCPN ON SUN TO JUST A
SLGT CHC. STRONG H8 WINDS OF 35 TO 40 KTS WILL MIX DOWN GIVING
GUSTS APPROACHING 30KTS.

ANOTHER H5 VORT DEVELOPS AS H5 TROF SWINGS E SUNDAY NIGHT. ALL
MODELS ARE SHOWING SOME ELEVATED INSTABILITY...SO THREW IN A CHC
OF TS SUNDAY NIGHT. UPPED POPS TO LIKELY AS THIS SYSTEMS SWINGS
THRU SUN NIGHT.

WENT A GFS/NAM MOS BLEND FOR HIGHS ON SATURDAY...AND AGAIN ON
SUNDAY. MOS GUIDANCE WAS SIMILAR BOTH SATURDAY NIGHT AND SUNDAY
NIGHT...SO DIDNT STRAY TOO FAR.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A WARM SECTOR WILL BE FOUND OVER THE OHIO VALLEY ON MONDAY WITH
SCATTERED SHOWERS MOVING OFF TO THE EAST DURING THE DAY. MOISTURE
WILL INCREASE IN THE WAKE OF THE WARM FRONT AND GET WRUNG OUT LATER
ON TUESDAY AND TUES NIGHT WITH THE PASSAGE OF A WEAK SURFACE COLD
FRONT BUT STRONGER UPPER LEVEL PRESSURE TROUGH.

AN INCREASED CHANCE FOR SHOWERS WITH A CHANCE OF THUNDER WILL OCCUR
WITH THESE INITIAL SYSTEMS...PARTICULARLY LATER TUESDAY.

MODELS DIFFER STRONGLY IN HOW THE PATTERN EVOLVES AFTER THIS AND I
JUST TRENDED THE WED/THU/FRI FORECAST TOWARDS THE DRIER SOLUTION
THAT IS BEING NOTED WITH HIGH PRESSURE SETTLING IN THE REGION.
TEMPERATURES WILL TREND DOWNWARD AS THE WEEK PROGRESSES...A FEW
DEGREES EACH DAY AFTER NIGHTTIME LOWS DROP STRONGLY IN DRIER AIR
AFTER TUESDAY FRONTAL PASSAGE.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR WILL CONTINUE THROUGH THE TAF PERIOD. CLOUDS WILL INCREASE
WITH BKN AC ARRIVING AROUND 13Z. WINDS WILL BE OUT OF THE SOUTH
WITH SPEEDS AROUND 10 KNOTS THIS AFTERNOON.

OUTLOOK...THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO
MONDAY AND THEN AGAIN ON TUESDAY.

&&

.FIRE WEATHER...
FIRE WEATHER PARAMETERS FOR SATURDAY WERE SHOWING POSSIBLE RED
FLAG CONDITIONS ACROSS THE S. MIN RH IN THE LOW 20S ACRS THE
S...WITH POSSIBLE GUSTS UP TO 18KTS. AFTER COORDINATION WITH
USERS...SINCE WINDS WERE MARGINAL DID NOT ISSUE FIRE WEATHER WATCH
FOR SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...NOVAK
SHORT TERM...SITES
LONG TERM...FRANKS
AVIATION...CONIGLIO
FIRE WEATHER...
Hazardous weather outlook, Oct 22, 6:21 PM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT FRI OCT 22 2010

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-232230-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
621 PM EDT FRI OCT 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-232230-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
621 PM EDT FRI OCT 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RELATIVE HUMIDITIES SATURDAY AFTERNOON WILL FALL INTO THE LOWER
20S AND WINDS ARE FORECAST TO GUST TO 15 TO 20 MPH. THESE
CONDITIONS WILL CREATE AN ENHANCED THREAT FOR FIRES ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Kentucky, 2010Red Flag Warnings in Ohio, 2010Red Flag Warnings in Indiana, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.